I am just wondering I am currently taking Bystolic 2.5 mg 2 times a day. It doesn't seem to be working too well. I am still waking up with 124-136 bpm pulse. It is disconcerting to me, even though I am sedated at night I still can't shake it off. Once in a while my I can see the heart rate pounding in my chest. Resting rate sits in the 80's-106 or so and up 90's-158. BP also raises up quite high... the highest 168/106. Am I in dangerous modes with this? My doctor's say no, but I am still afraid.
The doctor wants to start me on Propanolol (Inderal) 40 mg 2 times a day. Has anyone else had similar problems as me, and did Propanalol help them? I am really curious as to others switching to this med. I hope the side effects are less than Bystolic.
My dx SVT and Sinus tach due to Sino atrial node dysfunction due to high anxiety?
One of your numbers threw me, the 168/106, did you mean 168-106, i.e., HR in that range?
I have a high HR due to Atrial Fibrillation and find a Metoprolol helps slow it down, in the 70s when really at rest, like when I just wake up and am still in bed. Otherwise it runs in the 80s at rest and around 100 with light exercise, e.g., walking. I just checked and it is in the 90s sitting here at my computer, I am not happy to see that, but it is time for me to take my 50 mg of Metoprolol, I'll do that when I get up.
I have taken as much as 200 mg of Metorprolol, but that is too much, really knocks me down, but does slow the HR. The problem many of us have is the BB also lowers blood pressure, and for those of us with a good BP without meds, the BB makes BB too low to support any high activity level.
We'll have to wait for someone with experience on you specific question.
propranolol 40 twice daily might just help and would not likely have much side effects. It's is a fairly low dose of a fairly benign medication. I was so used to taking it, that it has been hard for me to switch to some other meds. It's the one medicine I feel connected to after 15 years. Hope it goes well for you. It always helped SOME. For many, it is all they ever need. Keep us posted.
Well, I found my answer to Propanolol. I ended up in a 3 day hospital with some weird reaction. The first one I took just made me feel sleepy and very fatigued as is normal with most Beta Blockers. But then I felt like something was weighing my stomach down...okay I accepted that as nausea, another side effect of Beta Blockers. Then my head felt like it was going to explode and felt heavy...Dr. told me to ignore it as I got used to it should go away. Then I took the second pill that evening, my body felt so heavy that I thought I couldn't take another step...I was washed out...drained...and felt like collapsing. Pulse and Blood pressure where in normal ranges too. When I passed out I was taken by ambulance to ER. Admitted because I needed a med change they couldn't do. No doctor had any clue as to why this had happened. EKG, BP, and Pulse all normal ranges. Needless to say it took 24 hours for this feeling to subside. Now I am back on Toporol XL 100 mg still with pulse rate in the 90-120 bpm range resting and up. But BP is still 130/90's range when up and very low 96/58 range resting. Are there any meds that work right. The Propanolol was great at controlling the day I took it, but side effects took me out...same as the Attenolol I was on. Bystolic and Toporol are the only ones I can tollerate the side effects with but they don't work as well... Go figure... anyone else stuck in this rut?
Hello, I have taken Propranol 60 mg er for over a year!!! I've had really good luck with it lowering my heart rate....my BP was always normal, but it did lower it, that's one of MY side effects, I don't need it to lower BP, just heart rate, and it does both. I take it at night, it could cause you to feel a little drousy until you get used to the med.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.